Alert archive / New York / Flash Flood Warnings in 2025

Flash Flood Warning 49, NWS Binghamton, NY

July 13, 2025Oneida County, New York

NWS Binghamton, NY issued this flash flood warning at Jul 13, 2025, 4:30 PM EDT for Oneida County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2025, 4:30 PM EDT (20:30 UTC)
Expired
Jul 13, 2025, 7:13 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Oneida County, NY

The radar

The Ft Drum radar (KTYX), 48 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:30 PM EDTRAIN 3.25Lee, NYTotal in 4-hr period.
Jul 13, 6:40 PM EDTFLASH FLOODNorth Western, NYWater on road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 130 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WGUS51 KBGM 132030
FFWBGM
NYC065-132330-
/O.NEW.KBGM.FF.W.0049.250713T2030Z-250713T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Binghamton NY
430 PM EDT Sun Jul 13 2025

The National Weather Service in Binghamton has issued a

* Flash Flood Warning for...
  Northern Oneida County in central New York...

* Until 730 PM EDT.

* At 430 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Rome, Lee, Taberg, Blossvale, Alder Creek, Ava, Stokes Corner, 
  Point Rock, Westernville, North Western, Frenchville, Pixley Falls 
  State Park and Glenmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4330 7541 4329 7547 4326 7553 4325 7557
      4322 7562 4330 7575 4343 7557 4343 7556
      4342 7555 4342 7553 4344 7549 4347 7543
      4346 7527 4342 7519 4334 7522 4332 7530
      4331 7539

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MJM
2 follow-up statements
611 
WGUS71 KBGM 132206
FFSBGM

Flash Flood Statement
National Weather Service Binghamton NY
606 PM EDT Sun Jul 13 2025

NYC065-132330-
/O.CON.KBGM.FF.W.0049.000000T0000Z-250713T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oneida NY-
606 PM EDT Sun Jul 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT THIS 
EVENING FOR NORTHERN ONEIDA COUNTY...

At 606 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3.5 inches of rain have 
fallen. The expected rainfall rate is 0.75 to 1.5 inches in 1 hour. 
Additional rainfall amounts of 0.5 to 1.5 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Rome, Lee, Taberg, Blossvale, Alder Creek, Ava, Stokes Corner, Point 
Rock, Westernville, North Western, Frenchville, Pixley Falls State 
Park and Glenmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 4330 7541 4329 7547 4326 7553 4325 7557
      4322 7562 4330 7575 4343 7557 4343 7556
      4342 7555 4342 7553 4344 7549 4347 7543
      4346 7527 4342 7519 4334 7522 4332 7530
      4331 7539

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.75-1.5 INCHES IN 1 HOUR

$$

MJM
579 
WGUS71 KBGM 132313
FFSBGM

Flash Flood Statement
National Weather Service Binghamton NY
713 PM EDT Sun Jul 13 2025

NYC065-132323-
/O.CAN.KBGM.FF.W.0049.000000T0000Z-250713T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oneida NY-
713 PM EDT Sun Jul 13 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN ONEIDA COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 500 AM EDT Monday for portions 
of central New York and northeast Pennsylvania.

&&

LAT...LON 4330 7541 4329 7547 4326 7553 4325 7557
      4322 7562 4330 7575 4343 7557 4343 7556
      4342 7555 4342 7553 4344 7549 4347 7543
      4346 7527 4342 7519 4334 7522 4332 7530
      4331 7539

$$

Kistner

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:49 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 13, 1:49 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
149 PM EDT Sun Jul 13 2025

.SYNOPSIS...

A frontal boundary will slowly move eastward through the region
with showers and thunderstorms through Monday. High pressure
looks to briefly build into the region Tuesday before another
cold front sweeps through the region later this week.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...

A hot and humid airmass coupled with a slow moving cold front
will provide a favorable setup for the development of showers
and thunderstorms through most of the night. PW values are still
high from 1.5-2 inches maintaining the threat for heavy
downpours. However, shear values remain fairly low which will
lead to slow storm motions and potential training and
backbuilding of showers and thunderstorms. A few locations could
see 2-3 inches of rain in a couple of hours resulting in some
localized urban and flash flooding. A few localized downbursts
are still possible as well. The flood watch has been expanded
into most of CNY and the northern Tier of PA based on the
coverage shown on the latest 12Z set of mesoscale model
guidance. Indications are some showers and thunderstorms will
persist through the overnight as well.

A marine layer once again attempts to build into the region from
the south and southeast overnight. River valley locations
outside the marine layer that see rain today have the potential
for some patchy fog. Another muggy night with lows around 70.

With the slow frontal passage Monday temperatures do look
slightly cooler. Areas east of I-81 look to become unstable
again ahead of the front leading to an additional round of
showers and thunderstorms. Not much change in the overall setup
so heavy downpours and flooding are still a concern. 0-6 KM bulk
shear looks slightly higher so thunderstorms may be slightly
better organized with enough mid-level dry air for a downburst
or two. Slightly less muggy Monday night with lows in the mid
and upper 60's.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...

High pressure noses into the region Tuesday into the first part
of Wednesday. This looks to squeeze any thunderstorm chances
near and south of the Scranton area Tuesday afternoon and
evening. Southern portions of the area also look to have the
highest chance for any pop-up thunderstorms Wednesday afternoon
and evening. With high amounts of modeled instability Wednesday
afternoon some downburst potential exists as well in addition to
heavy rainfall. Modeled 925 mb temperatures still indicate
highs around 90 each afternoon. Lowered NBM dewpoints once again
each afternoon based on recent biases. Still heat index values
get close to 95 for some valley locations in CNY. Muggy lows
around 70.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

Ensemble guidance has trended slower with the passage of the
next cold front with it looking like a Friday passage now. This
would continue to keep a similar pattern to Wednesday going with
muggy lows near 70, highs pushing 90. The enviroment ahead of
the front should be sufficient for multiple rounds of showers
and thunderstorms. Both heavy rainfall and strong to severe
thunderstorm threats may become realized as we get closer in
time. Cooling and drying trend next weekend after the frontal
passage. Some upper level energy may keep a few showers around
though.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...

Showers and thunderstorms are already starting to develop near
KELM and KITH. So the timing may be sooner than indicated in the
TEMPO groups. Timing is also tricky because there is decent
potential for multiple rounds of showers and thunderstorms
through this evening at all TAF sites. An MVFR cloud deck looks
to build into KAVP overnight and possibly into KBGM,KRME and
KITH. KELM looks far enough west to where valley fog is a higher
concern overnight. Ceilings should burn off by mid-morning with
KAVP being the latest in terms of timing. Additional showers
and thunderstorms may reform near KAVP and KBGM in the afternoon
hours Monday as well.

Outlook...

Monday afternoon and night... Restrictions possible from
scattered showers and thunderstorms, especially in the
afternoon. Highest chances look to be at BGM and AVP.

Tuesday through Wednesday... Mainly VFR. A spotty thunderstorm
with restrictions can not be ruled out Wednesday afternoon.

Thursday and Friday... Restrictions likely with a few rounds of showers
and thunderstorms.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch through late tonight for PAZ038>040.
NY...Flood Watch through late tonight for NYZ009-015>018-022>025-
     036-037-044>046-055>057-062.

&&

SYNOPSIS...MWG
NEAR TERM...MWG
SHORT TERM...MWG
LONG TERM...MWG
AVIATION...MWG
Hazardous weather outlook, Jul 13, 10:30 AM EDT, 6 hours before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1030 AM EDT Sun Jul 13 2025

NYZ024-044>046-055>057-062-PAZ038>040-141430-
Chemung-Cortland-Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-
Bradford-Susquehanna-Northern Wayne-
1030 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Some thunderstorms could produce gusty to damaging winds later this
afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional scattered showers and storms Monday can again produce
heavy downpours and be slow-moving and could lead to isolated
instances of flash flooding, especially in low-lying and poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

PAZ043-044-047-048-072-141430-
Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
1030 AM EDT Sun Jul 13 2025

This Hazardous Weather Outlook is for northeast Pennsylvania.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms are expected this afternoon and
evening. Some of the storms could produce gusty winds and torrential
downpours, with isolated instances of flash flooding possible due to
slow-moving or training thunderstorms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional scattered showers and storms Monday can again produce
heavy downpours and be slow-moving and could lead to isolated
instances of flash flooding, especially in low-lying and poor
drainage areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

NYZ009-015>018-022-023-025-036-037-141430-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Tompkins-Madison-Southern Oneida-
1030 AM EDT Sun Jul 13 2025

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

A few thunderstorms can produce gusty to damaging winds as well this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures. Please relay
any information about severe weather to the NWS.

In the hours before

Special weather statement, Jul 13, 2:17 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Binghamton NY
217 PM EDT Sun Jul 13 2025

NYZ024-025-055-131900-
Chemung NY-Tioga NY-Tompkins NY-
217 PM EDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEMUNG...
NORTHWESTERN TIOGA AND SOUTHEASTERN TOMPKINS COUNTIES THROUGH 300 PM
EDT...

At 216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Newfield, or 8 miles south of Ithaca, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ithaca, Newfield, Cayuga Heights, Lansing, Danby, Caroline, Dryden,
Richford, Spencer, and Van Etten.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4256 7639 4243 7625 4241 7625 4241 7622
      4236 7617 4216 7662 4224 7665 4225 7662
      4228 7662 4229 7667 4234 7669 4236 7669
TIME...MOT...LOC 1816Z 240DEG 15KT 4232 7655

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

MJM
Special weather statement, Jul 13, 2:44 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
244 PM EDT Sun Jul 13 2025

NYZ009-015>018-022>025-036-037-044-055-PAZ038-132200-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga-
Bradford-
244 PM EDT Sun Jul 13 2025

...SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL IMPACT THE AREA
THIS AFTERNOON AND EVENING...

Thunderstorms are now developing across the area and will
continue to move slowly north and eastward into the late afternoon
and evening hours. Some storms may produce torrential downpours,
strong gusty winds and frequent cloud to ground lightning.
Isolated to scattered instances of flash flooding could occur
where storms stall, back build or train over the same locations.

If outdoors remain weather aware and have a plan on what to do if
strong to severe thunderstorms strike. Stay tuned to our website,
weather.gov/bgm, our weather radio or other trusted media outlets
for the latest watch and warning information.

MJM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:23 AM EDTFlood WatchBGMBroome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more27 hr
Jul 13, 2:17 PM EDTSpecial Weather StatementBGMTompkins43 min
Jul 13, 4:00 PM EDTSevere Thunderstorm WarningBGMOneida38 min
Jul 13, 4:07 PM EDTSevere Thunderstorm WarningBGMOneida38 min
Jul 13, 5:30 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida33 min
Jul 13, 6:24 PM EDTFlash Flood WarningBGMBroome, Chemung, Tioga, Tompkins5 hr
Jul 13, 6:57 PM EDTFlash Flood WarningBGMBroome, Chenango4 hr
Jul 13, 7:09 PM EDTFlash Flood WarningBGMSteuben3 hr

Nearby

Flash Flood Warnings in New York, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.